Alert archive / Alabama / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 19, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Mar 3, 2001, 7:20 PM CST for Dale County, Houston County, Alabama. It was in force for 40 min. 1 report came from inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.
The facts
- Issued
- Mar 3, 2001, 7:20 PM CST (01:20 UTC)
- Expired
- Mar 3, 2001, 8:00 PM CST
- In force
- 40 min
- Issued by
- NWS Tallahassee, FL
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Dale County, AL, Houston County, AL
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 3, 7:40 PM CST | Thunderstorm Wind | Daleville, AL | Trees down on U.S. Highway 84. Reported by the Dale County EMA. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 3, 3:00 PM CST | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 1.3 hours before the alert went out and 155 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 544 J/kg
- Mixed-layer CIN
- -14 J/kg
- Mixed-layer LCL
- 660 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS52 KTAE 040121
SVRTLH
ALC045-069-040200-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TALLAHASSEE FL
720 PM CST SAT MAR 3 2001
THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN DALE COUNTY IN ALABAMA
WESTERN HOUSTON COUNTY IN ALABAMA
* UNTIL 800 PM CST...
* AT 720 PM CST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM WITH DAMAGING WINDS ALONG A LINE EXTENDING
FROM ENTERPRISE TO 15 MILES SOUTH OF ENTERPRISE...MOVING
EAST AT 60 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LEVEL PLAINS BY 720 PM CST...
FORT RUCKER...BOWDEN TERRACE BY 725 PM CST...
WATERFORD...EWELL BY 730 PM CST...
MIDLAND CITY...NAPIER FIELD BY 735 PM CST...
DOWNTOWN DOTHAN...GRIMES BY 740 PM CST...
A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. REMEMBER...
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY PRODUCE TORNADOES WITH
LITTLE OR NO ADVANCE WARNING. REMAIN CALM...BUT BE ALERT FOR RAPIDLY
CHANGING CONDITIONS.
HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.
LAT...LON 3122 8581 3121 8569 3122 8549 3101 8548
3101 8535 3144 8542 3146 8578
.END
12-WATSONWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 3, 3:30 PM CST, 3 hours 50 minutes earlier.
Area forecast discussion, Mar 3, 3:30 PM CST, 3 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE TALLAHASSEE FL
430 PM EST SAT MAR 3 2001
...UPDATED FOR TORNADO WATCH #45 TO COVER SAME AREA AS TORNADO
WATCH #43 UNTIL 10 PM EST/ 9PM CST...
MODELS: MODELS ARE IN VERY GOOD AGREEMENT WITH THE UPPER AND LOWER
LEVEL FEATURES. VIGOROUS SHORTWAVE OVER SOUTHEAST TEXAS LIFTS TO THE
NORTHEAST THROUGH SUNDAY WITH TROUGH AXIS MOVING TO THE EASTERN GULF
BY 00Z MON. MEANWHILE...A DEEP UPPER VORTEX JUST NORTH OF NEW
ENGLAND RETROGRADES TO THE GREAT LAKES REGION 00Z MON THEN DROPS
SOUTHWARD DEEPENING THE TROUGH ALONG EASTERN U.S. AS THE AXIS
CONTINUES TO SWING FURTHER EAST THROUGH THE FLORIDA PENINSULA BY
12Z MON. THE AVN SHOWS THE UPPER VORTEX PRACTICALLY COMPLETING A
LOOP DROPPING IT SOUTHEAST OFF THE NORTH CAROLINA COAST BY 12Z TUE
THEN LIFTING TO JUST SOUTH OF NEW FOUNDLAND MIDDAY WEDNESDAY.
AT THE SURFACE...MODELS TAKE LOW OVER SOUTHERN LA AND DEEPEN IT AS
IT MOVES OFF THE MID-ATLANTIC WITH THE 48 HOUR POSITION NEAR THE
DELMARVA PENINSULA. THE ETA AND AVN ARE VERY SIMILAR WITH THE
POSITION AND STRENGTH WITH THE NGM A LITTLE WEAKER AND SLIGHTLY TO
THE SOUTHWEST ALONG THE VA/NC COAST. IN THE SHORT TERM...SEVERE
WEATHER THREAT WILL CONTINUE THROUGH THIS EVENING AND INTO SUNDAY
MORNING WITH A SQUALL LINE DEVELOPING AND RACING EASTWARD. SPC HAS
OUR ENTIRE CWA HIGHLIGHTED FOR MODERATE RISK OF SEVERE WEATHER.
PLEASE REFER TO THE LATEST SPC DAY 1 CONVECTIVE OUTLOOK /SWODY1/ FOR
DETAILS AND REASONING. NEEDLESS TO SAY CATEGORICAL POPS TONIGHT FOR
ALL ZONES WITH APPROPRIATE SEVERE WEATHER WORDING. PRECIP MAY LINGER
ACROSS THE EXTREME EASTERN ZONES SUNDAY MORNING WITH DECREASING
CLOUDINESS FROM WEST TO EAST ALONG WITH WINDS BECOMING BRISK FROM
THE WEST AS THE SURFACE FRONT PUSHES THROUGH. SKIES MAY NOT
COMPLETELY CLEAR OUT SUNDAY NIGHT AS MODELS SHOW DEEP WRAP AROUND
MOISTURE EXTENDING DOWN THE GULF AS SURFACE LOW CONTINUES TO WIND UP
AND LIFT NORTHEAST. IN ANY CASE...A COOLER AND DRIER AIRMASS WILL
FILTER INTO THE REGION SUNDAY WITH COLDER AND DRIER AIR ON MONDAY AS
WINDS VEER TO THE NORTHWEST. LOOKING AHEAD...FREEZING TEMPERATURES A
GOOD POSSIBILITY FOR TUESDAY AND WEDNESDAY MORNING AS SURFACE HIGH
BUILDS OVER THE DEEP SOUTH BEHIND EXITING LOW PRESSURE SYSTEM.
EXTENDED: DID NOT LOOK TO MUCH AT THE EXTENDED GUIDANCE. LOOKS LIKE
A GRADUAL WARMUP BEGINS MID-WEEK WITH THE NEXT CHANCE FOR RAIN ON
FRIDAY WITH CLEARING ON SATURDAY.
MARINE: CURRENTLY WINDS ARE SUSTAINED ABOVE 15 KNOTS WITH SEAS
APPROACHING 7 FEET AND A SCA IS IN EFFECT. MODELS SHOW WINDS AND
SEAS CONTINUING TO INCREASE THIS EVENING AND OVERNIGHT WHILE
VEERING FROM SOUTH TO WEST. CURRENT FORECAST AND GUIDANCE INDICATES
WINDS INCREASING TO 20 TO 25 KNOTS TONIGHT WITH SEAS BUILDING TO
AROUND 9 OR 10 FEET. WINDS WILL BE WEST ON SUNDAY WITH SPEEDS
SUSTAINED NEAR 25 KNOTS AND SEAS BUILDING UP TO 11 FEET.
FIRE WEATHER: NO CONCERNS. WINDS WILL BE BRISK ON SUNDAY BUT MINIMUM
RH VALUES WILL STILL BE TOO HIGH.
THANKS TBW FOR THE COORDINATION.
PRELIMINARY NUMBERS...
TLH 065/071 044/060 9200
PFN 063/068 046/061 9-00
DHN 058/062 040/061 9-00
ABY 060/067 042/059 9200
VLD 066/073 043/060 9400
.TLH...
AL...TORNADO WATCH #45 UNTIL 9 PM CST.
GA...NONE.
FL...TORNADO WATCH #45 UNTIL 9 PM CST FOR GMZ750 AND ALL PANHANDLE
ZONES EXCEPT GULF.
SMCA GMZ750-755-770-775
FOR A LIST OF COMMONLY USED ACRONYMS AND CONTRACTIONS...SEE OUR WEB
PAGE AT HTTP://WWW.SRH.NOAA.GOV/TLH/TLH/CONTRACTIONS.HTML.
BARRYIn the hours before
Special weather statement, Mar 3, 3:00 PM CST, 4 hours 20 minutes before
ALZ065>069-FLZ007>013-GMZ750-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 400 PM EST SAT MAR 3 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHEAST ALABAMA AND MUCH OF THE EASTERN FLORIDA PANHANDLE EFFECTIVE UNTIL 9 PM CST... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... IN ALABAMA...COFFEE...GENEVA...DALE...HENRY...AND HOUSTON. IN FLORIDA...WALTON...HOLMES...WASHINGTON...CALHOUN...BAY...AND JACKSON. TORNADOES...HAIL UP TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEhVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 17-GOULD
Special weather statement, Mar 3, 6:00 PM CST, 1 hour 20 minutes before
GAZ120>131-142>148-155>161-040300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TALLAHASSEE FL 700 PM EST SAT MAR 3 2001 ...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WATCH FOR SOUTHERN GEORGIA EFFECTIVE UNTIL 10 PM EST... THIS WATCH INCLUDES THE FOLLOWING COUNTIES... BAKER...BEN HILL...BERRIEN...BROOKS...CALHOUN...CLAY...COLQUITT... COOK...DECATUR...DOUGHERTY...EARLY...GRADY...IRWIN...LANIER...LEE... LOWNDES...MILLER...MITCHELL...QUITMAN...RANDOLPH...SEMINOLE... TERRELL...THOMAS...TIFT...TURNER AND WORTH TORNADOES...HAIL UP TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A TORNADO WATCH MEANS CONDITIONS ARE FAVORABLE FOR TORNADOES AND SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. 12-WATSON
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 6:56 PM CST | Severe Thunderstorm Warning | TAE | Coffee, Geneva | 49 min |
| Mar 3, 7:41 PM CST | Severe Thunderstorm Warning | TAE | Henry | 34 min |
| Mar 3, 7:51 PM CST | Tornado Warning | TAE | Henry | 39 min |
| Mar 3, 7:56 PM CST | Severe Thunderstorm Warning | TAE | Houston | 49 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.